PDA

View Full Version : Humira Ques??



kdawny
08-17-2010, 10:25 PM
I had my first injection of Humira. I actually received the infection without doing much research on it.... which is not like me at all. But I could barely walk in the rheumys office my feet hurt so bad. So at the time I was willing to try and I do trust my rheumy.
So please let me know if you are on Humira? How often are you injected? Is it helping? What side effects have you experienced?
Thanks..... any info will help,
Kim

Angel Oliver
08-18-2010, 12:39 PM
HI Kim,

Ive never had it but so hope it eases you a little.Let us know in the next few days if you feel a difference for the better.

love
Amanda.xxxx

Saysusie
08-18-2010, 06:47 PM
I have never used it either. Hopefully, someone with personal experience will be along to share their experience with you.
I hope that it helps you. Let us know how you are doing.

Peace and Blessings
Namaste
Saysusie

Samo
09-19-2010, 06:02 PM
Hi Kim,
It has been a bit since I have been on the board but that is only because my pain and stress levels have recently increased and I barely have the energy to eat some days. The increase in pain is due to lack of Humira and I'll explain below.

I was diagnosed in 2002 and my lupus symptoms range from mega swollen and achy joints to vasculitis of the brain. I was started on Humira by rheumy about two years ago. I had been on all types of meds (plaquenil, remicade, orencia, prednisone during flares, methotrexate, etc.) and we were just trying to find a combination that would work for me. Humira is perscribed as a subcutaneous injection to be administered every other week (twice a month) and that is how I started. Initially Humira (along with methotrexate which I have been on for about 4 years) worked great for me with injections every other week. After about 6 months, my joints got really swollen again, the pain was unbearable. I met with my rheumy again and she increased the Humira to injections every week. By the way, my rheumy had to write a letter to my insurance company to have that dose of Humira approved. With Humira injections every week, my joints started to improve two months later and I have to say the inflammation has been under control. Recently, my rheumy and I tried reducing the dose to every other week, turns out that was a mistake for me :( Two months after being on Humira every other week, my joints began to swell like balloons. I could not even type! It was awful, so painful. Needless to say, I am back at Humira with an injection once a week. My joints are still swollen but that is because it takes Humira 2-8 weeks to be completely in your system and working. I am sure the inflammation will get better soon. As for side effects, Humira makes me horribly tired and exhausted for 1-2 days after I take it, other than that, I have not noticed other side effects. I don't know if you will notice but the Humira injection has a preservative in it that will sometimes give you a burning feeling as it enters your skin. That burning feeling will subside a bit after the injection.

I truly believe that you and your rheumy have to find the medication combination that works for you. I have been on combinations that worked great for 6 months to a year then would stop working and we would have try something new. I hope with all my heart that my experience with Humira will help you out.

Let me know if you have other questions...Samo

kdawny
11-09-2010, 09:02 PM
Thank you all. Samo, thank you so much for this post. I just read it today, 2 months later. Not sure if you get on here often but if you see this, just want to thank you for the info.
As for me, its been awhile since I have posted anything. I read occasionally, but have been really busy and kinda out of it a bit. Im sure many of you can relate. Im a single mom, special ed teacher, in school still, and just day to day life. I just wanted to give an update on me and also the use of Humira. I do get the injections every two weeks and it is really seeming to help. My feet were one of my main issues and for the first time in years, I can walk without the constant pain. It has been great :)
I was also dealing with some depression and just feeling overwhelmed with everything and all my responsibilities in life. As much as the Humira was helping, it was making me sad and angry that I am on so many meds. I know it is not as many as others, but for me, it was killing me inside. I started taking Celexa for depression and it is really helping. I am also realizing this is me, I will never be the me I was 4 years ago. But I have to make the best of this me. I have many things in my life to be grateful for.
Also found out I have allergies to wheat, dairy, and eggs. This also freaked me out at first. But learning how to live this new lifestyle.
Just want to again send out a big THANK YOU to all of you that faithfully respond to everyones posts. You are the BEST!

BonusMom
11-10-2010, 08:33 AM
But how did you find out you were allergic to wheat, eggs and dairy?

It sounds like you're going through the grieving process. I am so sorry that things have been so rough on you, but so pleased that Humira has given you some relief. My daughter's boyfriend took it for Crohn's and POTS and had an immediate allergic reaction to it. Fortunately, there are alternatives.

Keep us updated on how you're doing.

kdawny
11-14-2010, 10:18 PM
Thanks.
I had blood tests done that revealed I had an allergy to wheat, dairy, and eggs. I have had digestion issues for a while. I have eliminated wheat and eggs. The dairy is more difficult for me because I love cheese.

Samo
11-15-2010, 11:02 AM
Kim,

Seems like you and I might be in the same boat when it comes to the points: kinda out of it a bit (so I'm not on the board as often as I would like), sad and angry about being on so many meds, feeling overwhelmed and depressed and realizing that when I fight my body to be the way I use to be it fights right back. AHHH!!

I am happy to hear that the Humira is helping. It has been good for me as well, but as I was getting back to the once a week dosing I had a rash break out on my elbows...then tons of red bumps on my fingertips. The rash seems to be on its way out but my rheumy said that was definitely a side effect of trying to reduce the Humira.

Much love and luck to you...

PS Although I am a vegetarian, cheese hinders me from being a vega. This is a work in progress :) Anyhow, this link is to a lady reviewing non-dairy cheeses. She is a bit funny in her cheese reviews, thought you might enjoy it. http://www.motherearthnews.com/relish/non-dairy-cheese-review.aspx